MAUDE Adverse Event Report: MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER

MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER
Catalog Number 70-6529- R
Medical Device Problem Codes Failure to Sense (1559); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analyzer was returned to magellan for further investigation.Confirmation testing could not be performed due to analyzer errors being generated.Confirmed customer's issue through review of the error logs for the analyzer.Corrosion of analyzer sensor pins was identified during instrument repair.Corrosion of the sensor pins occurs when there is overexposure of the analyzer pins to the assay's acidic treatment reagent.This occurs when used test sensors are not removed immediately after testing (per instrument instructions) or when too much sample is added to the test sensor.Periodic testing with blood lead qc controls is used to monitor analyzer performance.(b)(4).Late filing is part of magellan diagnostics, inc.Response to fda's 483 issued on 29jun2017.
 
Event or Problem Description
Customer started experiencing "system failed" messages during startup of the analyzer.In these cases, the analyzer will not generate results.The analyzer error log shows that analyzer errors were generated in large numbers prior to the complaint call.Analyzer was performing as expected in generating those error messages however customer continued to run the analyzer.Review of analyzer event logs also showed the customer was not consistently running periodic qc according to the manufacturer's instructions.When customer did run controls they were out of range.No reported injuries occurred as a result of this issue.

Brand Name
LEADCARE II ANALYZER
Common Device Name
LEADCARE II
Manufacturer (Section D)
MAGELLAN DIAGNOSTICS
101 billerica ave bldg 4
n. billerica MA 01862 1271
MDR Report Key7142096
Report Number1218996-2017-00024
Device Sequence Number1108878
Product Code DOF
UDI-Device Identifier00850355006178
UDI-Public00850355006178
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number70-6529- R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2016
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1